MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 7711800
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed, and the cause appears to be related to use of the device.The proximal segment of an 8fr groshong catheter was returned for investigation.It was reported that the catheter ¿fell apart¿ upon removal.The catheter broke under the surecuff.Adhesive that matched the weave pattern of the surecuff was observed at the distal end of the catheter segment.The cuff and the distal catheter segment were not returned for investigation.Small superficial slits were observed in the catheter 3mm from the distal tip of the catheter segment, which coincided with the proximal end of the cuff adhesive.The catheter may have been inadvertently nicked with a scalpel during removal.It is possible that the break in the tubing initiated from an inadvertent nick coupled with traction.The ifu indicates to take care not to transect the catheter during removal and cautions, ¿do not grasp the catheter with any instrument that might sever or damage the catheter.¿ a lot history review (lhr) of reay0032 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the catheter "fell apart" upon removal.No other information was known but has been requested.No patient injury was reported.

Brand Name
GROSHONG 8 FR SINGLE-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6606228
Report Number3006260740-2017-00697
Device Sequence Number10841988
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743(17)211031(10)REAY0032
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number7711800
Device Lot NumberREAY0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1